Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 152, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2008, 2:32 PM CDT for Muhlenberg County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2008, 2:32 PM CDT (19:32 UTC)
- Expired
- Jun 12, 2008, 3:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
County Muhlenberg County, KY
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:49 PM CDT, 43 minutes earlier.
Area forecast discussion, Jun 12, 1:49 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 149 PM CDT THU JUN 12 2008 .DISCUSSION... ENHANCED CU FIELD/ISOLATED CONVECTION DRIVEN BY DIURNAL AID WILL SUBSIDE AFT SUNSET. GFS/NAM BOTH MODELLING OUR INCOMING BOUNDARY INTO/THRU THE FA TOMORROW (FRIDAY) NIGHT. UNTIL THEN HEAT OF DAY ACTIVITY (FRI) MAY DEVELOP PRE-FRONTALLY BUT SHOULD BE MORE WIDELY SCATTERED. AFT 00Z SAT WE LOSE THE INTENSITY OF PEAK DIURNAL HEATING INSOFAR AS SURFACE INSTABILITY GOES...BUT THE BOUNDARY SHOULD COMPENSATE AS IT COLLIDES WITH A SURFACE MOIST TONGUE OF 70F TDS. SLGT RISK SVR CONTINUES WITH PEAK POPS 03Z-09Z FOR MOST OF FA. HPC MODELS .5-1 QPF AREALLY AVERAGED WITH HEAVIEST RAINS THREAT JUST OUTSIDE FA. STILL THIS ADDITIONAL RAINFALL MAY HEIGHTEN RIVER FLOODING CONCERNS WITH SOME (WHITE/WABASH) IN RECORD OR NEAR RECORD FLOODING ALREADY. HAVE CONTINUED THE SLGT CHANCE MENTION OF POPS FOR EARLY SAT FAR SERN PTNS FA (PENNYRILE WKY) DESPITE BOUNDARY BEING NEARLY ENTIRELY THROUGH MOST OF FA. SURFACE HIGH PRESSURE BUILDS IN THE WAKE OF THE DEPARTING FRONT AND DRIER AIR WORKS DOWN THE COLUMN FOR THE REMAINDER OF THE WEEKEND. THERE IS A DIURNAL REDEVELOPMENT RIGHT ALONG THE STILL CLOSE BY FRONT SAT PM...BUT BELIEVE IT WILL BE JUST SOUTH AND EAST OF THE CWA BORDER. SUN NIGHT-MON THE 2NDARY/REINFORCING COOL/DRY SHOT MAY YIELD AN ACCOMPANYING SMALL POP IN THE NWLY FLOW PATTERN. AFT THAT THIS AIR MASS THAT COMES IN FOR TUE-WED PRODUCES REAL PLEASANT TEMPS/HUMIDITIES FOR THIS TIME OF YEAR...WITH U50S-L60S AND U70S-L80S ANTICIPATED PERHAPS INTO THU EVEN. MOS BLEND TO EXISTING FORECAST/COLLAB PIC WORKS NEAR TO MEDIUM RANGE WHILE HPC LED NOS BLENDS WELL INTO THE COLLAB PIC/LONG RANGE AND IS NOT TOO FAR OFF THE 00Z MEX EITHER. && .AVIATION... ISOLATED DIURNAL CONVECTION WILL DIMINISH AROUND SUNSET. THE ACTIVITY WILL REMAIN MOST CONCENTRATED SOUTH AND EAST OF THE OHIO RIVER...INCLUDING KPAH AND KEVV. MAINLY CLEAR SKIES ARE EXPECTED TONIGHT. CUMULUS CLOUDS WILL REFORM FRIDAY MORNING. SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 20 MPH IN THE DAYTIME HOURS...AND BE LESS THAN 10 MPH AT NIGHT. NO VISIBILITY RESTRICTIONS ANTICIPATED THROUGH 18Z FRIDAY...OUTSIDE OF ISOLATED STORMS THIS AFTERNOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 12, 2:22 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 222 PM CDT THU JUN 12 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 222 PM CDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE UNTIL SUNSET...MAINLY ALONG AND EAST OF THE LAKES IN WESTERN KENTUCKY...ACROSS THE SOUTHERN PENNYRILE. LOCALLY HEAVY RAINS AND LIGHTNING ARE THE PRIMARY THREATS. FLOODING WILL CONTINUE ALONG SOME PORTIONS OF AREA RIVERS. REFER TO THE FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE FRIDAY INTO FRIDAY NIGHT. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTH AND WEST FRIDAY...AND SWEEP ACROSS THE QUAD STATE FRIDAY NIGHT. THE MAIN HAZARDS FROM STORMS THAT DEVELOP ALONG AND AHEAD OF THE FRONT WILL BE DAMAGING WIND AND POSSIBLY HAIL. IN ADDITION...THE STORMS COULD BRING SOME HEAVY RAINFALL TO THE AREA...ESPECIALLY IN THE WABASH VALLEY OF SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. ANOTHER SMALLER CHANCE OF THUNDERSTORMS IS FORECAST SUNDAY NIGHT THROUGH MONDAY NIGHT...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED IN THIS TIME FRAME. FLOODING WILL CONTINUE ON PORTIONS OF AREA RIVERS AND FLOOD WARNINGS AND STATEMENTS SHOULD CONTINUE TO BE MONITORED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE FRIDAY OR FRIDAY NIGHT.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.